The scalar curvature equation on 2- and 3-spheres

Sun Yung A. Chang, Matthew J. Gursky, Paul C. Yang

Research output: Contribution to journalArticlepeer-review

214 Scopus citations


In this article we obtain a priori estimates for solutions to the prescribed scalar curvature equation on 2- and 3-spheres under a nondegeneracy assumption on the curvature function. Using this estimate, we use the continuity method to demonstrate the existence of solutions to this equation when a map associated to the given curvature function has non-zero degree.

Original languageEnglish (US)
Pages (from-to)205-229
Number of pages25
JournalCalculus of Variations and Partial Differential Equations
Issue number2
StatePublished - May 1993
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics


  • Mathematics subject classifications: 35J60, 58G03


Dive into the research topics of 'The scalar curvature equation on 2- and 3-spheres'. Together they form a unique fingerprint.

Cite this